Alert archive / Tennessee / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 170, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Jul 4, 2001, 3:37 PM CDT for DeKalb County, White County, Tennessee. It was in force for 23 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jul 4, 2001, 3:37 PM CDT (20:37 UTC)
- Expired
- Jul 4, 2001, 4:00 PM CDT
- In force
- 23 min
- Issued by
- NWS Nashville, TN
- Area
- Whole counties
Counties DeKalb County, TN, White County, TN
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 4, 3:39 PM CDT | Thunderstorm Wind 50 E | Sparta, TN | EMA reported a downed tree. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 4, 12:45 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
| Jul 4, 12:45 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
| Jul 4, 3:30 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 8.6 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1372 J/kg
- Mixed-layer CIN
- -53 J/kg
- Mixed-layer LCL
- 682 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 131 m²/s²
- 0-3 km storm-relative helicity
- 116 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 5.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KOHX 042038 SVRBNA TNC041-185-042100- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 337 PM CDT WED JUL 4 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN DE KALB COUNTY IN TENNESSEE WHITE COUNTY IN TENNESSEE * UNTIL 400 PM CDT * AT 335 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 10 MILES NORTHWEST OF DOYLE...OR ABOUT 9 MILES EAST OF SMITHVILLE...MOVING SOUTHEAST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR DOYLE BY 400 PM CDT. DESTRUCTIVE WINDS CAN BE EXPECTED. IF YOU CANNOT GET UNDERGROUND...GO TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING. AVOID WINDOWS! $$ MAR LAT...LON 3603 8567 3590 8582 3570 8558 3585 8540
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 4, 10:30 AM CDT, 5 hours 7 minutes earlier.
Area forecast discussion, Jul 4, 10:30 AM CDT, 5 hours 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 1030 AM CDT WED JUL 4 2001 UPDATED ZFP TO BUMP THE POPS UP A LITTLE IN NORTHERN MIDDLE...GIVEN THE UPPER TROUGH APPROACHING FROM THE NORTHWEST. 00Z FWC PREDICTED 83F AT 15Z AND BNA REPORTED 82F...SO I BUMPED UP MAX TEMPS A NOTCH. .BNA...NONE. JLM
In the hours before
Local storm report, Jul 4, 1:45 PM CDT, 1 hour 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE,TN
145 PM CDT WED JUL 4 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0134 PM 7SW SPRINGFIELD TN WIND DAMAGE
07/04/01 ROBERTSON LAW ENFORCEMENT REPORTED
TREES DOWN AND TREE ON
HOUSE AND TREES ON POWER
LINE
JLMLocal storm report, Jul 4, 1:57 PM CDT, 1 hour 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE,TN
157 PM CDT WED JUL 4 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0150 PM 9NE GALLATIN TN WIND DAMAGE
07/04/01 SUMNER LAW ENFORCEMENT REPORTED
TREES DOWN ON ROAD NEAR
BETHPAGE
JLMLocal storm report, Jul 4, 2:17 PM CDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE,TN
217 PM CDT WED JUL 4 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0200 PM JOELTON TN WIND DAMAGE
07/04/01 DAVIDSON TRAINED SPOTTER REPORTED
SEVERAL TREES SNAPPED OFF
JLMLocal storm report, Jul 4, 2:50 PM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE,TN
250 PM CDT WED JUL 4 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0235 PM 5NW GAINESBORO TN WIND DAMAGE
07/04/01 JACKSON LAW ENFORCEMENT REPORTED
TREES DOWN ON YORK HIGHWAY
(HWY 85) 5 MIGLES NW OF
GAINESBORO
JLMThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 3, 7:49 PM CDT | Severe Thunderstorm Warning | OHX | Cumberland | 26 min |
| Jul 4, 1:17 PM CDT | Severe Thunderstorm Warning | OHX | Robertson | 28 min |
| Jul 4, 1:33 PM CDT | Severe Thunderstorm Warning | OHX | Sumner | 27 min |
| Jul 4, 1:52 PM CDT | Severe Thunderstorm Warning | OHX | Jackson, Smith | 23 min |
| Jul 4, 1:55 PM CDT | Severe Thunderstorm Warning | OHX | Davidson, Robertson | 35 min |
| Jul 4, 2:11 PM CDT | Severe Thunderstorm Warning | OHX | Jackson, Macon, Smith | 34 min |
| Jul 4, 2:22 PM CDT | Severe Thunderstorm Warning | OHX | Wilson | 23 min |
| Jul 4, 3:00 PM CDT | Severe Thunderstorm Warning | OHX | Putnam, White | 30 min |
| Jul 4, 3:06 PM CDT | Severe Thunderstorm Warning | OHX | Cannon, Rutherford, Wilson | 24 min |
| Jul 4, 4:07 PM CDT | Severe Thunderstorm Warning | OHX | Coffee | 23 min |
| Jul 4, 4:32 PM CDT | Severe Thunderstorm Warning | OHX | Grundy | 13 min |
| Jul 4, 4:42 PM CDT | Severe Thunderstorm Warning | OHX | Bedford | 33 min |
| Jul 4, 4:44 PM CDT | Severe Thunderstorm Warning | OHX | Giles | 16 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.